Hail, Tillman
- When
- April 16, 3:30 PM CST
- Where
- Tillman County, 0.57 mi E of Frederick
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.390, -99.010
No known damage.
S. To the east, across the Southern Plains, a weak surface trough aided afternoon thunderstorm development, first over the Texas and Oklahoma Panhandles, where surface heating was more intense.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A large cutoff upper low meandered across the western U.S. To the east, across the Southern Plains, a weak surface trough aided afternoon thunderstorm development, first over the Texas and Oklahoma Panhandles, where surface heating was more intense. More isolated activity developed in the warm sector across western Oklahoma, persisting into the evening hours. At least one tornado was observed near Sayre, with no significant damage. Elsewhere, large hail and damaging winds were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 16, 2:34 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 334 PM CDT THU APR 16 2015 .DISCUSSION... THIS DISCUSSION WILL REMAIN FOCUSED ON THE SHORT TERM... THUNDERSTORM AND PRECIPITATION CHANCES FROM THIS EVENING THROUGH FRIDAY MORNING... OVERALL... GUIDANCE HAS DONE A POOR JOB IN HANDLING THE BKN/OVC LOW/MID STRATUS ACROSS THE BULK OF WRN AND CENTRAL OK AND WRN N TX. THROUGH 20Z... SOME SCATTERED CLEARING HAS FINALLY STARTED AS MORE STRATOCU/CLOUD STREETS HAVE DEVELOPED. THIS CLOUD COVER WILL CONTINUE TO PROMOTE A LACK OF INSTABILITY/BL MIXING ACROSS MOST OF WRN OK AND WRN N TX... BUT WITH THE RECENT TRANSITION TO STRATOCU... MIXING MAY FINALLY BE PICKING UP. THE EARLY AFTN CONVECTION ACROSS FAR NW OK AND INTO THE PANHANDLES APPEARED TO BE DRIVEN BY A FOCUSED REGION OF ISENTROPIC ASCENT... SUPPORTED BY A NARROW REGION OF 1500 J/KG INSTABILITY AND DIVERGENCE ALOFT GIVEN THE ORIENTATION OF THE UPPER LVL JET MAX ASSOCIATED WITH THE H500 LOW... WHICH CONTINUES TO SETTLE OVER THE FOUR CORNERS REGION. THE RECENT SEVERE CONVECTION IN THE PANHANDLES THAT DEVELOPED OVER THE PAST 1 TO 2 HOURS IS PRIMARILY FOCUSED ON THE DRYLINE/PSUEDO-FRONTAL BOUNDARY THAT DEVELOPED EARLIER. AT THE MOMENT... HOW CONVECTION WILL EVOLVE THROUGH THIS EVENING REMAINS A CHALLENGE. TRADITIONAL GUIDANCE CONTINUES TO STRUGGLE WITH HOW TO EVOLVE THE UPPER LOW AND CONVECTION. RECENT MESOSCALE GUIDANCE IS ABLE TO CATCH ON IN SPURTS... BUT IT STRUGGLES AS WELL. OVERALL... EXPECT CONVECTION ACROSS THE PANHANDLES TO CONTINUE TO TRANSITION EASTWARD... HOWEVER... RECENT OBS THROUGH 20Z SUGGEST THE DRYLINE MAY BE STARTING ITS GRADUAL RETREAT TO THE WEST. WITH THIS SAID... EXPECT THE SFC TROUGH/FRONT (IF WE CAN CALL IT THAT)... WILL CONTINUE TO LIFT E/NE INTO WRN OK THIS EVENING... WITH STORMS MOVING INTO NWRN OK AROUND 5 TO 7PM CDT. THE OVERALL EVOLUTION OF STORMS APPEAR TO HAVE BEEN CAPTURED ON THE RECENT HRRR (18Z RUN)... BUT THE TIMING MAY BE LATE... THE 12Z TTU WRF SEEMS TO HAVE A DECENT HANDLE ON TIMING... AS DOES THE WRF-NMM. NOT TO FOCUS SOLELY ON THE WRN ACTIVITY... STRONG CONVECTION HAS DEVELOPED ACROSS WEST CENTRAL TX THIS AFTN. CURRENT THOUGHTS HAVE THIS ACTIVITY LIFTING N/NE INTO WRN N TX AND THE RED RIVER VALLEY. RECENT MESOSCALE GUIDANCE SEEMS TO SUGGEST THIS ACTIVITY WILL LESSEN AFTER SUNSET AS IT REMAINS DRIVEN BY DIURNAL HEATING/INSTABILITY. AS FOR SEVERE STORMS THIS AFTN/EVENING ACROSS WRN OK/WRN N TX... STORMS THAT ARE ABLE TO MOVE IN OR DEVELOP WILL RESIDE WITHIN AN ENVIRONMENT SUPPORTIVE OF LARGE HAIL (GOLF BALLS) AND DAMAGING WINDS (60-70MPH). SEVERE POTENTIAL WILL WANE WITH ANY SCATTERED CONVECTION THAT PERSISTS INTO THE OVERNIGHT HOURS EASTWARD INTO CENTRAL OK BY FRIDAY MORNING. THE TORNADO THREAT OVER THE TX PANHANDLE WILL DIMINISH AS STORMS MOVE OFF THE DRYLINE AND INTO WRN OK... 0-1KM HELICITY DECREASES AND THE LACK OF A FOCUSING BOUNDARY DOES NOT BODE WELL FOR TORNADIC DEVELOPMENT ACROSS WRN OK AT THE MOMENT. JTK && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 59 74 59 77 / 40 50 60 30 HOBART OK 57 75 55 77 / 50 50 50 20 WICHITA FALLS TX 60 77 58 80 / 40 50 50 20 GAGE OK 54 74 51 76 / 70 50 50 20 PONCA CITY OK 58 74 58 75 / 30 60 70 50 DURANT OK 61 77 62 78 / 30 50 60 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 359 PM CDT THU APR 16 2015 OKZ004>048-050>052-TXZ083>090-172100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 359 PM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS THIS EVENING ACROSS FAR WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS. LOCATION... THE SLIGHT RISK IS WEST OF A LINE FROM ALVA...TO CLINTON...TO LAWTON...TO HENRIETTA TEXAS. TIMING... THROUGH MIDNIGHT. IMPACTS... HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS UP TO 70 MPH. THERE IS A VERY LOW TORNADO POTENTIAL. DISCUSSION... THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON OVER CENTRAL PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES. THESE STORMS WILL LIKELY BE SEVERE WHEN THEY MOVE SLOWLY EAST INTO WESTERN OKLAHOMA AND NORTH TEXAS EARLY THIS EVENING. THE PRIMARY CONCERNS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE TORNADO POTENTIAL IS VERY LOW IN THE EARLY EVENING. THE STORMS ARE EXPECTED TO EVOLVE INTO ONE OR MORE SMALL COMPLEXES OF STORMS DURING THE LATE EVENING. HEAVY RAINFALL MAY OCCUR. SOME OF THE STORMS MAY CONTINUE EAST INTO CENTRAL PARTS OF OKLAHOMA WHERE THE SEVERE WEATHER THREAT DIMINISHES. THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP ACROSS PORTIONS OF WESTERN NORTH TEXAS. THESE STORMS WILL REMAIN WIDELY SCATTERED AS THEY MOVE NORTHWARD ACROSS TEXOMA THIS EVENING. THESE STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WIND GUSTS. STORMS ACROSS TEXOMA WILL LIKELY LINGER THROUGH SUNSET... DIMINISHING IN STRENGTH THROUGH THE EVENING. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHERN PARTS OF OKLAHOMA FRIDAY AFTERNOON AND EVENING. A SLIGHT RISK COVERS A LARGER PART OF OKLAHOMA AND WESTERN NORTH TEXAS ON SATURDAY. THE SEVERE WEATHER OUTLOOK CATEGORIES WILL LIKELY CHANGE AS FRIDAY AND SATURDAY GET CLOSER. BE SURE TO STAY UP TO DATE WITH THE LATEST FORECASTS. THUNDERSTORMS ARE FORECAST TO LINGER ON SUNDAY BUT SEVERE WEATHER CHANCES APPEAR LOW. THUNDERSTORM CHANCES RETURN NEXT TUESDAY AND WEDNESDAY WITH SEVERE STORMS POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 336 PM CDT THU APR 16 2015 TXZ085-086-162100- WILBARGER TX-WICHITA TX- 336 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILBARGER AND WEST CENTRAL WICHITA COUNTIES UNTIL 400 PM CDT... AT 335 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF ELECTRA...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3393 9887 3392 9915 3417 9911 3414 9886 TIME...MOT...LOC 2035Z 194DEG 16KT 3401 9900 30
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
344 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 5 SW ELECTRA 33.98N 98.98W
04/16/2015 E1.25 INCH WILBARGER TX STORM CHASER
&&
SCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL HARROLD 34.08N 99.03W
04/16/2015 E1.00 INCH WILBARGER TX PUBLIC
REPORTED AT 7-11 IN HARROLD
&&
MAUSTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
405 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 8 NW ELECTRA 34.11N 99.02W
04/16/2015 E1.75 INCH WILBARGER TX TRAINED SPOTTER
&&
MAHALESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
424 PM CDT THU APR 16 2015
OKZ005-006-010-011-162215-
ALFALFA OK-MAJOR OK-WOODS OK-WOODWARD OK-
424 PM CDT THU APR 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALFALFA...
NORTHWESTERN MAJOR...WOODS AND NORTHEASTERN WOODWARD COUNTIES UNTIL
515 PM CDT...
AT 422 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE NEAR A LINE
EXTENDING FROM 6 MILES NORTHWEST OF ALVA TO 8 MILES NORTHWEST OF
AVARD TO 6 MILES SOUTHWEST OF WAYNOKA...MOVING NORTH AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
ALVA...WAYNOKA...FREEDOM...DACOMA...CAPRON...AVARD...ALABASTER
CAVERNS STATE PARK...QUINLAN...HOPETON AND CAMP HOUSTON.
LAT...LON 3700 9853 3680 9854 3655 9851 3644 9900
3647 9930 3675 9923 3700 9924
TIME...MOT...LOC 2122Z 194DEG 23KT 3687 9875 3682 9886 3653 9897
KURTZSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 428 PM CDT THU APR 16 2015 TXZ087-088-162215- KNOX TX-BAYLOR TX- 428 PM CDT THU APR 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KNOX AND SOUTHWESTERN BAYLOR COUNTIES UNTIL 515 PM CDT... AT 426 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF KNOX CITY TO NEAR WEINERT...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... SEYMOUR...MUNDAY...KNOX CITY...GOREE...RED SPRINGS...RHINELAND AND BOMARTON. LAT...LON 3340 9985 3364 9971 3359 9914 3340 9935 TIME...MOT...LOC 2126Z 235DEG 19KT 3337 9975 3333 9964 KURTZ
The Altus AFB radar (KFDR), 4 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
11 hail, 3 thunderstorm wind, 1 tornado. Local standard time, as filed.
No known damage.
Relayed by kswo. No known damage.
No known damage.
Relayed by kswo. No known damage.
No known damage.
No known damage.
No known damage.
No known damage.
No known damage.
A pivot irrigation system was damaged by thunderstorm winds.
Numerous storm chasers observed a tornado that developed about 5 miles east of Erick. The tornado moved northeast and crossed Interstate 40 at the Hext Road interchange. The tornado then curved northwest and dissipated 8 miles west-southwest of Sayre. Some trees were damaged, but no structural damage was found.
No known damage.
No known damage.
No known damage.
No known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570324, 570321, 570322, 570323, 570325, 570326, 572704, 570327, 570328, 575356, 575355, 570329, 572705, 570331, 570330.